Prednisone tapering = nausea?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

leysa
Regular Member


Date Joined Oct 2009
Total Posts : 111
   Posted 8/11/2010 1:00 PM (GMT -7)   
I've been on the evil that is Prednisone since April. I am in the final stages of tapering and have been doing okay-ish with it until I dropped from 10mg to 5mg. Since then, I have been plagued with horrible nausea that is making it hard to function. I was also pretty flared yesterday and going way more than I should have been, but it seems to have settled down today. I do not feel sick otherwise (no fever, etc) so I don't think I have a virus or anything.

Has anyone else had issues with nausea when tapering off the pred? Did I drop too far? Maybe should do 7.5mg instead of the drop to 5mg? My doctor is not entirely supportive of me tapering off now, but I have been on it since the beginning of April and I need to get off it...it's making me crazy. :(

Help?
30/f
chronic active colitis/unspecified IBD - still awaiting a PillCam
Lialda 1.2 mg 2x/day
Prednisone 10 mg taper in progress
Remicade - 2 infusions so far
Darvocet or Lortab as needed for pain

susans53
Regular Member


Date Joined Jun 2010
Total Posts : 318
   Posted 8/11/2010 2:09 PM (GMT -7)   
Evil drug-was nausea and dry heaving for a month after stopping.
I feel for you.
UC 1996
5 asa, predisone, 6 mp
X-mas present- Dec 26, 2000, Emergency j-pouch surgery
Multiple complications, J-pouch redo- July 3,  2001.
Take down-Jan 3,  2002
Chronic pouchitis: cipro, pentassa, xifican, cortioam, canassa, leviguin, lexapro, vit D, fish oil, probiotics, lot's of other vit's
Gall bladder out-Oct 1997
Latest flare April 27 2010 Hosptial for 1 week-remciade
Possible CD, Possible pouch removal-anxiety-can you blame me?
Adhesions

leysa
Regular Member


Date Joined Oct 2009
Total Posts : 111
   Posted 8/11/2010 2:35 PM (GMT -7)   
Oh great. I was afraid that's what it was. Thanks for the reply. *steels self for a rough few weeks*
30/f
chronic active colitis/unspecified IBD - still awaiting a PillCam
Lialda 1.2 mg 2x/day
Prednisone 10 mg taper in progress
Remicade - 2 infusions so far
Darvocet or Lortab as needed for pain

Becoming undone
Veteran Member


Date Joined Jul 2007
Total Posts : 927
   Posted 8/11/2010 2:37 PM (GMT -7)   
you may have to taper a bit slower...I did...take care...
"The earth laughs in flowers"

Post Edited (Becoming undone) : 8/11/2010 4:26:35 PM (GMT-6)


WriterMum
Regular Member


Date Joined Apr 2009
Total Posts : 166
   Posted 8/11/2010 3:10 PM (GMT -7)   
When I got to 10 I tapered to 7.5, then 5, then 2.5. I had to go back up to 10 a couple of times because my body needed a bit more time to adjust. The trouble is that our natural level is about 10, so you have to taper slowly so that your adrenal gland kicks in and starts producing the steroid equivalent. It may take time to do this, so I would taper slower and see how you do. The effect of 10 is not so bad. A lot of people here are on 10 for years, not just months - awful though that seems.
45 years old. Diagnosed with moderate to severe Crohn's in April 2005. Hiatus hernia diagnosed in 2008. Had Crohn's under control until March last year when I had a major flare up and ended up in hospital. Diagnosis is now CD and IBS. Getting it under control again.
Currently taking: Salofalk 2000 mg, Calcium and Vitamin D, Matamucil, Yogurt for probiotics, Pregnancy Vitamins for iron etc., Salofalk suppositories as needed.

grayeyedblonde
Regular Member


Date Joined Jul 2008
Total Posts : 383
   Posted 8/12/2010 10:48 AM (GMT -7)   
When I get to 10, I also do the 7.5, 5, 2.5, etc. Otherwise, I am nauseaus, if not throwing up, and experiencing the worst headaches. If you are experiencing side effects, slow your taper. I know it sucks, but the alternative is worse.
Dx'd w/ Crohn's in 1979 at age 13. Bad flare 2008 but no health insurance so I dealt with it. Colonoscopy in July 2009 caused a perforated colon, emergency bowel resection. 2 fistula's, perianal and perivaginal.

Humira, probiotic, a multivitamin, Glucosamine, D3, calcium, potassium, magnesium, zinc, and fish oil. I also take Tramadol 50 mg and Klonopin (for anxiety) as needed.

Life may not be the party we hoped for, but while we are here we might as well dance!

ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 8/12/2010 1:05 PM (GMT -7)   
Granted I haven't been able to completely taper off in the year and a half straight that I've been on it, but everytime we've tried, my rheumy has had me decrease 1 mg at a time, once I get below 10 mg.  Any more than that and I really notice a big difference.  Try tapering more slowly.   

Crohn's Disease with Arthritis, Non-Erosive Reflux Disease, Gastritis, Hashimoto's Thyroiditis, Endometriosis, Depression/Anxiety 
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 6:54 AM (GMT -7)
There are a total of 2,736,306 posts in 301,366 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
208 Guest(s), 12 Registered Member(s) are currently online.  Details
John_TX, Rebel_runner, Fl Drifter, Kilgore Trout, mrs. george, Lynnwood, ks1905, ChickenArise, franko63, CCinPA, LMusings, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer